A mathematical treatment of the bump structure of particle-laden flows with particle features

Kaname Matsue, Kyoko Tomoeda

Research output: Contribution to journalArticlepeer-review

Abstract

In this study, we consider particle-laden flows on an inclined plane under the effect of gravity. Previous experimental works have noted that a particle-rich ridge is generated near the contact line. We investigate the bump structure observed in particle-rich ridges in terms of Lax’s shock waves in the mathematical theory of conservation laws, explicitly considering the effect of particles with nontrivial radii on morphology of particle-laden flows. We also extract the dependence of radius and concentration of particles on the bump structure.

Original languageEnglish
Pages (from-to)1003-1023
Number of pages21
JournalJapan Journal of Industrial and Applied Mathematics
Volume39
Issue number3
DOIs
Publication statusPublished - Dec 2022

All Science Journal Classification (ASJC) codes

  • General Engineering
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'A mathematical treatment of the bump structure of particle-laden flows with particle features'. Together they form a unique fingerprint.

Cite this